Lancaster EPrints

An adaptive medium access control scheme for mobile ad hoc networks under self-similar traffic

Abu-Tair, M. and Min, G. and Ni, Q. and Liu, H. (2010) An adaptive medium access control scheme for mobile ad hoc networks under self-similar traffic. Journal of Supercomputing, 53 (1). pp. 212-230. ISSN 0920-8542

Full text not available from this repository.

Abstract

An important function of wireless networks is to support mobile computing. Mobile Ad hoc NETworks (MANETs) consist of a collection of mobile stations communicating with each other without the use of any pre-existent infrastructure. The self-organization characteristic of MANETs makes them suitable for many real-world applications where network topology changes frequently. As a result, the development of efficient MAC (Medium Access Control) protocols in MANETs is extremely challenging. Self-similar traffic with scale-invariant burstiness can generate bursty network loads and thus seriously degrade the system performance. This paper presents an adaptive MAC scheme which dynamically adjusts the increasing function and resetting mechanism of contention window based on the status of network loads. The performance of this scheme is investigated in comparison with the legacy DCF (Distributed Coordination Function) under self-similar traffic and different mobility models. The performance results reveal that the proposed scheme is able to achieve the higher throughput and energy efficiency as well as lower end-to-end delay and packet drop probability than the legacy DCF.

Item Type: Article
Journal or Publication Title: Journal of Supercomputing
Subjects:
Departments: Faculty of Science and Technology > School of Computing & Communications
ID Code: 62354
Deposited By: ep_importer_pure
Deposited On: 14 Feb 2013 14:51
Refereed?: Yes
Published?: Published
Last Modified: 21 Nov 2017 18:27
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/62354

Actions (login required)

View Item